Alert archive / Florida / Special Weather Statements in 2021
Special Weather Statement, NWS Tallahassee, FL
NWS Tallahassee, FL issued this special weather statement at Aug 11, 2021, 4:46 PM CDT for Washington County, Florida. It was in force for 44 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 11, 2021, 4:46 PM CDT (21:46 UTC)
- Expired
- Aug 11, 2021, 5:30 PM CDT
- In force
- 44 min
- Issued by
- NWS Tallahassee, FL
County Washington County, FL
The radar
The Eglin Afb radar (KEVX), 18 km from the middle of the area, began a volume at 21:46 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Tallahassee Rgnl, FL (KTLH), launched 12:00Z, 9.8 hours before the alert went out and 139 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 224 J/kg
- Mixed-layer CIN
- -108 J/kg
- Mixed-layer LCL
- 1295 m above ground
- 0-6 km bulk shear
- 14 kt
- 0-1 km storm-relative helicity
- -1 m²/s²
- 0-3 km storm-relative helicity
- 27 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
592
WWUS82 KTAE 112146
SPSTAE
Special Weather Statement
National Weather Service Tallahassee FL
446 PM CDT Wed Aug 11 2021
FLZ009-010-012-112230-
Holmes FL-Inland Bay FL-Washington FL-
446 PM CDT Wed Aug 11 2021
...SIGNIFICANT WEATHER ADVISORY FOR NORTH CENTRAL BAY...SOUTHEASTERN
HOLMES AND CENTRAL WASHINGTON COUNTIES UNTIL 530 PM CDT...
At 446 PM CDT, Doppler radar was tracking a strong thunderstorm 7
miles southwest of Vernon, moving southwest at 5 mph.
Winds in excess of 40 mph will be possible with this storm.
Locations impacted include...
Vernon, Bonifay, Caryville, Wausau, Brock Crossroad, Whitehead
Crossroads, Greenhead, Red Head, Holmes Valley, Five Points, Hulaw,
Smyrna, Spring Hollow, Poplar Head, Sylvania, Johnson Crossroads and
Riverside.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3080 8581 3079 8561 3058 8557 3035 8571
3038 8577 3046 8585
TIME...MOT...LOC 2146Z 032DEG 5KT 3054 8580
$$
72-BUNKERWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tallahassee, FL wrote its last area forecast discussion before this special weather statement went out at Aug 11, 3:08 PM CDT, 1 hour 38 minutes earlier.
Area forecast discussion, Aug 11, 3:08 PM CDT, 1 hour 38 minutes before
Area Forecast Discussion National Weather Service Tallahassee FL 408 PM EDT Wed Aug 11 2021 .NEAR TERM [Through Thursday]... Convection got off to a somewhat late start this afternoon. This "delay" was likely because of subsidence induced by surface high pressure over the region, in conjunction with a swath of notable mid- level dry air cutting across the eastern third of the forecast area. The seabreeze is still apparent along the Panhandle and Nature Coast and isolated cells have developed along/near those boundaries. Expect shower/storm activity to increase in coverage through the afternoon hours and slowly push westward under light easterly steering flow. There is potential for a couple storms to be strong, capable of producing frequent lightning, heavy downpours, and gusty winds. Otherwise, another hot August day is ongoing, with widespread temperatures mainly in the low 90s observed as of ~2pm ET. Inland convection diminishes after sunset from the loss of daytime heating, but the lower I-75 corridor and southeast Big Bend may see some showers/storms arrive this evening from the Atlantic seabreeze. Muggy conditions and light/variable winds are expected tonight into tomorrow morning (lows in the 70s). A similar convective pattern likely unfolds on Thursday, with maritime cells prior to and after sunrise, followed by coastal initiation off the seabreeze and additional activity resulting from mesoscale boundaries. High temperatures are forecast to be in the low-mid 90s. Heat indices will exceed 100, though some isolated locations may briefly see values approach advisory levels. .SHORT TERM [Thursday Night Through Friday Night]... Status quo summer weather is forecast, with scattered afternoon thunderstorms by day, then firing up over the Gulf at night. .LONG TERM [Saturday Through Wednesday]... Tropical Storm Fred will be the main concern. Fred is forecast to pass through the Straits of Florida and arrive in the southeast Gulf on Saturday, then move into the northeast Gulf on Sunday. The official NHC track forecast cone encompasses our entire service area, meaning it is likely that the center will cross some part of the forecast area. The NHC forecast depicts Fred as a mid-high end tropical storm over the NE Gulf, though intensity is always a problematic forecast issue, and this situation is no different. Impacts such as wind, surge, and flooding rains are likely over some part of the forecast area. Freshwater flooding from rain is especially concerning this time due to the fact that rivers such as the Steinhatchee and Suwanee will already be in flood when Fred's rains arrive. See Hydrology section for more thoughts. The effects of Fred should be in the process of diminishing by Monday afternoon. Tuesday and next Wednesday feature the subtropical ridge axis filling back in near our latitude, meaning a return to the typical rhythm of daily thunderstorms. && .AVIATION... [Through 18Z Thursday] A sct-bkn VFR cloud deck is being observed across all terminals this afternoon under mostly lgt/vrb winds. Convection is expected to initiate near TLH/ECP along the seabreeze, then move west, with potential for new cells northward. Prevailing VCTS is at all sites thru at least 0Z. Any showers/storms should diminish after sunset, but VLD may still see thunder from the east, so have a TEMPO group until 3Z to account. A similar pattern is fcst tmrw. && .MARINE... Light and gentle breezes will prevail over the waters through Friday as a high pressure ridge axis noses in from the Atlantic and across the Panhandle. The ridge will lift northward a bit on Friday night and Saturday. Tropical Storm Fred is forecast to enter the southeast Gulf on Saturday and move into the northeast Gulf on Sunday. Tropical storm conditions are possible over the waters beginning as soon as Saturday night, but are more likely to begin sometime on Sunday. Weather will start to improve on Monday, but it will take days for sea conditions on the Gulf to improve. && .FIRE WEATHER... The main fire weather concern through Friday will be erratic and gusty winds near scattered afternoon thunderstorms. Otherwise, dispersion index values will remain low on Thursday afternoon due to weak transport winds. Dispersion will improve a bit on Friday. && .HYDROLOGY... The Steinhatchee River is still in Moderate Flood this afternoon but may fall into the Minor Flood category on Thursday. However, it is expected to continue in flood for the foreseeable future. Minor flooding has begun on the Suwanee at Rock Bluff, and other Suwanee points are expected to reach minor flood later this week as upstream flood waters get routed downstream. The prospect of rainfall from Tropical Storm Fred is concerning, especially considering the Steinhatchee and Suwanee will be in flood as the rains from Fred arrive. Current QPF from Sunday through Tuesday is in the 2-3 inch range over the SE Big Bend. This should be viewed as preliminary, since this will depend heavily on the track, forward motion, and structure of the storm. Elsewhere, other rivers will be at risk for flooding depending on storm track. && .SPOTTER INFORMATION STATEMENT... Spotter activation is not requested. However, spotters are always encouraged to safely report significant weather conditions when they occur (while following all local, state, and CDC guidelines) by calling the office or tweeting us @NWSTallahassee. && .PRELIMINARY POINT TEMPS/POPS... Tallahassee 75 94 75 95 74 / 30 50 20 40 20 Panama City 76 91 76 93 76 / 20 60 20 50 40 Dothan 73 92 73 93 74 / 30 60 30 50 40 Albany 75 94 75 96 74 / 30 50 20 40 20 Valdosta 73 94 73 94 73 / 40 40 30 30 10 Cross City 74 93 73 93 74 / 40 40 30 30 20 Apalachicola 77 90 77 90 76 / 20 50 30 40 20 && .TAE WATCHES/WARNINGS/ADVISORIES... FL...None. GA...None. AL...None. GM...None. && NEAR TERM...IG SHORT TERM...Haner LONG TERM...Haner AVIATION...IG MARINE...Haner FIRE WEATHER...Haner HYDROLOGY...Haner
In the hours before
Special weather statement, Aug 11, 2:20 PM CDT, 2 hours 26 minutes before
Special Weather Statement National Weather Service Tallahassee FL 320 PM EDT Wed Aug 11 2021 FLZ014-015-026-111945- Inland Franklin FL-Liberty FL-Inland Gulf FL- 320 PM EDT Wed Aug 11 2021 ...A strong thunderstorm will impact portions of northeastern Gulf, southwestern Liberty and northwestern Franklin Counties through 345 PM EDT/245 PM CDT/... At 320 PM EDT/220 PM CDT/, Doppler radar was tracking a strong thunderstorm near Wewahitchka, or 20 miles northeast of Port St. Joe. This storm was nearly stationary. HAZARD...Pea size hail. SOURCE...Radar indicated. IMPACT...Minor damage to outdoor objects is possible. Locations impacted include... Wewahitchka, Chipola Cutoff, Willis Landing, Dalkeith and Sumatra. PRECAUTIONARY/PREPAREDNESS ACTIONS... If outdoors, consider seeking shelter inside a building. Torrential rainfall is also occurring with this storm and may lead to localized flooding. Do not drive your vehicle through flooded roadways. Frequent cloud to ground lightning is occurring with this storm. Lightning can strike 10 miles away from a thunderstorm. Seek a safe shelter inside a building or vehicle. && LAT...LON 3013 8518 3014 8503 2999 8492 2994 8519 TIME...MOT...LOC 1920Z 347DEG 3KT 3006 8511 MAX HAIL SIZE...0.25 IN MAX WIND GUST...<30 MPH 01-GONZALEZ
Special weather statement, Aug 11, 2:45 PM CDT, 2 hours 1 minute before
Special Weather Statement National Weather Service Tallahassee FL 345 PM EDT Wed Aug 11 2021 FLZ014-112-114-112015- Coastal Bay FL-Inland Gulf FL-Coastal Gulf FL- 345 PM EDT Wed Aug 11 2021 ...A strong thunderstorm will impact portions of west central Gulf County through 415 PM EDT/315 PM CDT/... At 345 PM EDT/245 PM CDT/, Doppler radar was tracking a strong thunderstorm 7 miles northeast of Mexico Beach, or 12 miles north of Port St. Joe, moving south at 20 mph. HAZARD...Pea size hail. SOURCE...Radar indicated. IMPACT...Minor damage to outdoor objects is possible. Locations impacted include... Port St. Joe, Mexico Beach, Overstreet, Beacon Hill, Highland View and Saint Joe Beach. PRECAUTIONARY/PREPAREDNESS ACTIONS... If outdoors, consider seeking shelter inside a building. Torrential rainfall is also occurring with this storm and may lead to localized flooding. Do not drive your vehicle through flooded roadways. Frequent cloud to ground lightning is occurring with this storm. Lightning can strike 10 miles away from a thunderstorm. Seek a safe shelter inside a building or vehicle. && LAT...LON 3007 8540 3007 8524 2984 8519 2983 8543 TIME...MOT...LOC 1945Z 003DEG 15KT 3000 8530 MAX HAIL SIZE...0.25 IN MAX WIND GUST...<30 MPH 01-GONZALEZ
Special weather statement, Aug 11, 2:55 PM CDT, 1 hour 51 minutes before
Special Weather Statement
National Weather Service Tallahassee FL
355 PM EDT Wed Aug 11 2021
FLZ027-112030-
Inland Wakulla FL-
355 PM EDT Wed Aug 11 2021
...A strong thunderstorm will impact portions of north central
Wakulla County through 430 PM EDT...
At 355 PM EDT, Doppler radar was tracking a strong thunderstorm 11
miles northwest of Crawfordville, moving west at 5 mph.
HAZARD...Winds in excess of 40 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
This storm will remain over mainly rural areas of north central
Wakulla County.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3030 8448 3026 8448 3021 8456 3030 8460
TIME...MOT...LOC 1955Z 076DEG 6KT 3028 8452
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
01-GONZALEZSpecial weather statement, Aug 11, 3:36 PM CDT, 1 hour 10 minutes before
Special Weather Statement
National Weather Service Tallahassee FL
436 PM EDT Wed Aug 11 2021
FLZ026-027-112115-
Liberty FL-Inland Wakulla FL-
436 PM EDT Wed Aug 11 2021
...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL LIBERTY COUNTY UNTIL 515
PM EDT...
At 436 PM EDT, Doppler radar was tracking a strong thunderstorm 20
miles southeast of Blountstown, moving southwest at 10 mph.
Winds in excess of 40 mph will be possible with this storm.
Locations impacted include...
Telogia, East Camp, Jewel Fire Tower, Estiffanulga, Wilma, Vilas,
Woods, Jensen Place, Nixon Garden, Central City, Clio and Kern.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3031 8504 3031 8503 3032 8504 3034 8505
3036 8503 3037 8504 3038 8503 3039 8501
3037 8474 3016 8465 3010 8498
TIME...MOT...LOC 2036Z 047DEG 9KT 3021 8482
72-BUNKERSpecial weather statement, Aug 11, 3:58 PM CDT, 48 minutes before
Special Weather Statement National Weather Service Tallahassee FL 358 PM CDT Wed Aug 11 2021 FLZ008-010-112145- Central Walton FL-Washington FL- 358 PM CDT Wed Aug 11 2021 ...SIGNIFICANT WEATHER ADVISORY FOR EAST CENTRAL WALTON AND SOUTHERN WASHINGTON COUNTIES UNTIL 445 PM CDT... At 358 PM CDT, Doppler radar was tracking a strong thunderstorm 7 miles southwest of Vernon. This storm was nearly stationary. Winds in excess of 40 mph will be possible with this storm. Locations impacted include... Vernon, Live Oak, Red Bay, Greenhead, Red Head, Holmes Valley, Millers Ferry, Porter Lake, Knox Hill, Smyrna, Spring Hollow, Sylvania and Riverside. PRECAUTIONARY/PREPAREDNESS ACTIONS... Frequent cloud to ground lightning is occurring with this storm. Lightning can strike 10 miles away from a thunderstorm. Seek a safe shelter inside a building or vehicle. && LAT...LON 3061 8553 3044 8553 3050 8604 3067 8604 TIME...MOT...LOC 2058Z 297DEG 3KT 3055 8581 72-BUNKER
Special weather statement, Aug 11, 4:46 PM CDT, 0 minutes before
Special Weather Statement
National Weather Service Tallahassee FL
446 PM CDT Wed Aug 11 2021
FLZ009-010-012-112230-
Holmes FL-Inland Bay FL-Washington FL-
446 PM CDT Wed Aug 11 2021
...SIGNIFICANT WEATHER ADVISORY FOR NORTH CENTRAL BAY...SOUTHEASTERN
HOLMES AND CENTRAL WASHINGTON COUNTIES UNTIL 530 PM CDT...
At 446 PM CDT, Doppler radar was tracking a strong thunderstorm 7
miles southwest of Vernon, moving southwest at 5 mph.
Winds in excess of 40 mph will be possible with this storm.
Locations impacted include...
Vernon, Bonifay, Caryville, Wausau, Brock Crossroad, Whitehead
Crossroads, Greenhead, Red Head, Holmes Valley, Five Points, Hulaw,
Smyrna, Spring Hollow, Poplar Head, Sylvania, Johnson Crossroads and
Riverside.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3080 8581 3079 8561 3058 8557 3035 8571
3038 8577 3046 8585
TIME...MOT...LOC 2146Z 032DEG 5KT 3054 8580
72-BUNKERThe office that day
Everything else NWS Tallahassee, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 10, 7:02 PM CDT | Severe Thunderstorm Warning | TAE | Jefferson, Madison | 30 min |
| Aug 10, 8:21 PM CDT | Special Weather Statement | TAE | Taylor | 39 min |
| Aug 10, 8:42 PM CDT | Special Weather Statement | TAE | Dixie | 63 min |
| Aug 10, 8:49 PM CDT | Special Marine Warning | TAE | 116 min | |
| Aug 10, 8:51 PM CDT | Special Weather Statement | TAE | Taylor | 54 min |
| Aug 10, 10:40 PM CDT | Special Marine Warning | TAE | 78 min | |
| Aug 10, 11:14 PM CDT | Special Weather Statement | TAE | Wakulla | 46 min |
| Aug 10, 11:33 PM CDT | Special Weather Statement | TAE | Liberty | 27 min |
| Aug 10, 11:50 PM CDT | Special Marine Warning | TAE | 40 min | |
| Aug 11, 12:04 AM CDT | Special Weather Statement | TAE | Franklin | 41 min |
| Aug 11, 2:20 PM CDT | Special Weather Statement | TAE | Gulf | 25 min |
| Aug 11, 2:45 PM CDT | Special Weather Statement | TAE | Gulf | 30 min |
| Aug 11, 2:55 PM CDT | Special Weather Statement | TAE | Wakulla | 35 min |
| Aug 11, 3:36 PM CDT | Special Weather Statement | TAE | Liberty | 39 min |
| Aug 11, 3:58 PM CDT | Special Weather Statement | TAE | Washington | 47 min |
| Aug 10, 7:02 PM CDT | Special Weather Statement | TAE | Geneva | 28 min |
| Aug 11, 5:50 PM CDT | Special Weather Statement | TAE | Geneva | 40 min |
| Aug 11, 6:55 PM CDT | Special Weather Statement | TAE | Coffee | 50 min |
Nearby
Special Weather Statements in Florida, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.